Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 84, NWS Midland/Odessa, TX

July 23, 2025Pecos County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 23, 2025, 10:32 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2025, 10:32 PM CDT (03:32 UTC)
Expired
Jul 24, 2025, 1:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WGUS54 KMAF 240332
FFWMAF
TXC371-240630-
/O.NEW.KMAF.FF.W.0084.250724T0332Z-250724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1032 PM CDT Wed Jul 23 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Pecos County in southwestern Texas...

* Until 130 AM CDT.

* At 1032 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Central Pecos County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3056 10270 3066 10287 3105 10250 3097 10232

FLASH FLOOD...RADAR INDICATED

$$

94
1 follow-up statement
515 
WGUS74 KMAF 240630
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
130 AM CDT Thu Jul 24 2025

TXC371-240640-
/O.EXP.KMAF.FF.W.0084.000000T0000Z-250724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
130 AM CDT Thu Jul 24 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL PECOS COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3056 10270 3066 10287 3105 10250 3097 10232

$$

Lopez

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:38 PM CDT, 3 hours 54 minutes earlier. Its key messages:

  • Updated at 636 PM CDT Wed Jul 23 2025
  • Thunderstorms are possible throughout West Texas and Southeast New Mexico today, with the best chances over the Davis Mountains. Flash flooding will be possible, as well as gusty winds and frequent lightning with the strongest storms.
  • Temperatures remain at or above normal through the extended. Rain chances stay low after today (10-30%) and mainly in the higher terrain.
Area forecast discussion, Jul 23, 6:38 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
638 PM CDT Wed Jul 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 636 PM CDT Wed Jul 23 2025

- Thunderstorms are possible throughout West Texas and Southeast
  New Mexico today, with the best chances over the Davis
  Mountains. Flash flooding will be possible, as well as gusty
  winds and frequent lightning with the strongest storms.

- Temperatures remain at or above normal through the extended.
  Rain chances stay low after today (10-30%) and mainly in the
  higher terrain.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 117 PM CDT Wed Jul 23 2025

Current satellite imagery and latest RAP analysis depicts upper-
level shortwave troughing from eastern New Mexico to west-central
Texas, along with the upper low we have seen the past couple of days
across northern Oklahoma and southern Kansas. This will be one of
the last days where quite a bit of locations are going to see
isolated and scattered showers/storms as the upper-level low
continues to move northeastward and upper-level ridging builds in
from the west. Storms are anticipated to initialize in the Davis
Mountains early this afternoon before expanding into the Lower Trans
Pecos and the Permian Basin later today. The strongest storms will
be capable of producing heavy rainfall resulting in flash flooding
for a few locations, gusty winds up to 60 mph, and frequent
lightning. Forecast soundings highlight more of a flash flooding
threat than anything else this afternoon and evening. Skinny CAPE
profiles, PWATs reaching over the 90th climatological percentile
(1.4-1.5 in), and sufficient moist midRHs signal heavy rainfall
producers. Storm motions are forecasted to be slightly quicker
compared with the past couple of days, however, it remains slow. The
greatest (15-40%) chance for storms look to lie across portions of
the Davis Mountains, Lower Trans Pecos, and eastern Permian Basin.
The highest flash flood threat will be over these areas given the
greater storm chances coinciding with higher soil moisture due to
recent plentiful rainfall.

Tonight, coverage of storms significantly decrease across the
region, especially around midnight. A weak low-level jet develops
early tomorrow morning keeping low temperatures above normal for
this time of year. The current forecast for Midland International
Air and Space Port is 77 degrees. The record "warm low" temperature
for tomorrow morning is 78 degrees set back in 2016. There is a low
(20-30%) chance for this record to be shattered, but still a chance
nonetheless. By tomorrow, upper-level ridging takes hold creating a
more hot and dry weather pattern through the rest of the week. High
temperatures are forecasted to reach the mid 90s to lower 100s
regionwide. More isolated showers/storms are expected to develop
across the Davis Mountains down to the Chisos Basin tomorrow
afternoon lasting through the evening hours. The primary threats for
these storms will remain the same with the potential of flash
flooding for a few locations, frequent lightning, and wind gusts up
to 60 mph.

Lamberson

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 117 PM CDT Wed Jul 23 2025

Not much has changed in the Long Term Period. Ridging from the
southeastern CONUS builds into our area going into the weekend,
which will increase thicknesses and continue the warming and drying
trend that begins Thursday. Friday still looks to be the hottest day
of the forecast, with highs topping out at or around the century
mark for most locations (the higher terrain will stay closer to 90
degrees). Meanwhile, lows stay in the upper 60s to mid 70s.
Saturday's temperatures look similar to Friday's (albeit a touch
cooler). As the ridge develops to the northwest, a
weakness/disturbance will help keep Sunday and Monday's temperatures
closer to normal (the normal high at MAF is 96 degrees this time of
year, and the normal low is 73 degrees). Temperatures begin to warm
a bit more by the end of the forecast period, but nevertheless only
remain a couple of degrees above normal. Otherwise, rain chances
continue to decrease, with the best chances (10-30%) being generally
confined to the higher terrain (particularly the Davis Mountains).

Sprang

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Wed Jul 23 2025

Isolated to scattered SHRA/TS continue across the area this
afternoon. Convection will diminish over the next several hours
but could affect a few sites before all activity ceases. Any
impacts will be short lived (less than an hour). Otherwise VFR
conditions and light southerly winds. Less convection is expected
tomorrow.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75 100  74 101 /  20   0   0   0
Carlsbad                 72  97  71  98 /  10  10   0   0
Dryden                   74 100  74 102 /  20  10   0   0
Fort Stockton            74  99  72 100 /  20  20   0   0
Guadalupe Pass           68  89  68  90 /  10  10   0   0
Hobbs                    70  97  69  97 /  10  10  10   0
Marfa                    64  89  63  91 /  10  40  10  20
Midland Intl Airport     76 100  75 100 /  20   0   0   0
Odessa                   74  99  74  99 /  20   0   0   0
Wink                     72  99  72  99 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...11
LONG TERM....13
AVIATION...10

In the hours before

Special weather statement, Jul 23, 9:37 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
937 PM CDT Wed Jul 23 2025

TXZ068-069-075-240315-
Pecos TX-Crane TX-Upton TX-
937 PM CDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...
SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES THROUGH 1015 PM
CDT...

At 937 PM CDT, trained weather spotters reported a strong
thunderstorm 17 miles southwest of McCamey, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
McCamey, Girvin, and Upton County Airport.

This includes Interstate 10 near mile marker 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3108 10221 3108 10237 3107 10233 3103 10229
      3104 10225 3089 10238 3097 10257 3125 10245
      3113 10217
TIME...MOT...LOC 0237Z 207DEG 10KT 3098 10245

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

94
Special weather statement, Jul 23, 10:06 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1006 PM CDT Wed Jul 23 2025

TXZ075-278-279-240330-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
1006 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PECOS AND NORTH CENTRAL
BREWSTER COUNTIES THROUGH 1030 PM CDT...

At 1006 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of McCamey to 25 miles
southeast of Fort Stockton to 9 miles northeast of Marathon. Movement
was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

These storms will remain over mainly rural areas of central Pecos and
north central Brewster Counties.

This includes Interstate 10 between mile markers 272 and 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 10323 3065 10280 3107 10261 3105 10230
      3103 10228 3060 10259 3029 10306
TIME...MOT...LOC 0306Z 278DEG 8KT 3099 10239 3063 10258 3032 10313

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

94

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:37 PM CDTSpecial Weather StatementMAFCrane38 min
Jul 23, 10:06 PM CDTSpecial Weather StatementMAFPecos24 min
Jul 24, 3:12 PM CDTSevere Thunderstorm WarningMAFCulberson49 min
Jul 24, 3:52 PM CDTSpecial Weather StatementMAFAndrews38 min
Jul 24, 4:00 PM CDTSpecial Weather StatementMAFLoving30 min
Jul 24, 4:20 PM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Jul 24, 4:24 PM CDTSpecial Weather StatementMAFAndrews36 min
Jul 24, 4:30 PM CDTSpecial Weather StatementMAFReeves30 min
Jul 24, 4:38 PM CDTSpecial Weather StatementMAFDawson37 min
Jul 24, 6:22 PM CDTSpecial Weather StatementMAFCochran53 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.